MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19111
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: olympus flexible scope with 3.6fr working channel.Pma/510k #: exempt.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, manufacturing instructions, quality control data, and instructions for use.The customer returned one device.Returned packaging confirms lot number.Visual examination shows that the device was returned with the handle in the closed position and the basket formation partially open.The basket sheath and support sheath are severed at the base of mlla at the flare.Approximately 3 cm of coil is exposed between the points of separation.5 mm of basket sheath is protruding the proximal end of the support sheath, and the sheath has a bowed appearance.A review of the device history record revealed no non-conformances related to the reported failure.A review of complaint records for this lot revealed no other complaints.Cook also reviewed product labeling.The product ifu, t _ ntse_ rev.0, provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.The returned device was found to have a basket that would not function correctly due to sheath damage.The yellow support tube and sheath were found to be separated at the handle, preventing the basket from fully opening or closing.All devices are inspected multiple times for damage and functionality during manufacturing and quality control checks.The devices are also packaged with the basket in the open position.The provided information states the device functioned properly when tested before use, but would not function once used inside the scope.It is likely the device was inadvertently damaged when used, or when being inserted into the scope.From the investigation of the returned device, it appears the sheath was bent at the handle, causing the sheath to become damaged and separate.The ifu provided with the device contains a precaution not to use excessive force to manipulate the device or damage may occur.Investigation conclusion: the cause is traced to the user.Unintended use error caused or contributed to this event.Per the quality engineering risk assessment, no additional risk mitigating activity is required.
 
Event or Problem Description
It is reported that during a percutaneous nephrolithotomy using a ncircle delta wire tipless stone extractor, the basket would not open.Prior to the procedure, the basket was pre-tested and confirmed to function properly.The physician then introduced the complaint device down the scope and as he attempted to open the basket, it would not open.The device was removed and another of the same device was used to continue the procedure with no further complications.The patient did not experience any adverse effects as a result of this alleged malfunction.The patient did not require any additional procedures as a result of this occurrence.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8697510
Report Number1820334-2019-01267
Device Sequence Number11334256
Product Code FFL
UDI-Device Identifier00827002191112
UDI-Public(01)00827002191112(17)211126(10)9333447
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Model NumberG19111
Device Catalogue NumberNTSED-024115-UDH-MB
Device Lot Number9333447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR